MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PSN FEM DISTAL AUG SZ7 5MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PSN FEM DISTAL AUG SZ7 5MM; PROSTHESIS, KNEE
Catalog Number 42556606205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient is experiencing pain approximately two years post implantation.All radiographic imaging displays no significant findings and all products remain implanted.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).D10-medical product: psn rev fem cmt ccr std sz 7r, item# 42504606202, lot# 64838116, psn rev str smth stem 14x75, item# 42560007514, lot# 64853522, psn rev tib fix np sz c r, item# 42542006402, lot# 64679144, psn asf cps 10mm ve r 6-9 cd, item# 42522600510, lot# unknown, psn rev str smth stem 14x75, item# 42560007514, lot# 64853522, refobacin bc r 1x40 us, item# 110034355, lot# k1905z22ba, unknown mesh.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, and h11.Corrected: h4.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: between may 2021 and april 2025, the patient¿s course was marked by persistent knee pain and progressive hip complications.Early follow-ups in 2021¿2022 showed only mild pain with unremarkable x-rays, though contralateral knee pain was noted in april 2022.By late 2022, the patient developed a right hip abscess requiring hardware removal and iv antibiotics, followed by ongoing moderate, continual right knee pain with activity-related exacerbations (particularly twisting, pivoting, standing upright, and stair climbing) reported from january 2023 onward, despite consistently normal radiographic findings.Additional events included left tka in june 2023 and lumbar surgery in october 2024.By march¿april 2025, the patient experienced severe pain with twisting, pivoting, and standing, along with right groin pain; although the knee exam remained stable and imaging showed implants in good position, workup was initiated to rule out infection and iliopsoas tendinitis.Ultimately, she was referred to pain management for chronic, debilitating right hip pain and instability, significantly limiting safe ambulation despite multiple prior surgical interventions.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.This complaint is confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PSN FEM DISTAL AUG SZ7 5MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22072908
Report Number0001822565-2025-01521
Device Sequence Number21180665
Product Code JWH
UDI-Device Identifier00889024556737
UDI-Public(01)00889024556737(17)300819(10)64817473
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42556606205
Device Lot Number64817473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite